Ive been using codiene for around 3 years. only within the past 6 months or less, have i really started to take to much and get addicted. Before i would have taken 4 maybe one day a week.. then might not have taken it for a month. it was like a little treat. Now, im on it daily. I cut neurofen plus in half so im not getting the ibuprofen and only the codiene. This is good as its the ibubrofen that destroys the kidneys, stomach etc.. but last night I didnt have the equipment to cut my tablets so i took them whole. Woke up this morning vomitting and in agony. This is when i decided to stop. it isnt a good idea to go cold turkey as your body is used to and addicted to the drug, this will just make it go into shock, so instead i want to drastically reduce my intake until after a few months im clean of it.. is there anyone that can help me out. any advice? howmany should i cut it down to?
P.s i take around 12 -16 per day. each are 12.8 mg.. pure codiene no ibuprofen .. im only 18 and dont want to ruin myself so young.
I just need to have you clear up one thing first: What do you mean you cut the pill in half and that gets rid of the ibuprofen? If it is like the tablets I know the ibuprofen is not divided so you can "cut" it away. It is mixed in with the codeine to makeup the one pill. The pills are marked with a middle line just to cut the dose in half to half the dose but not to remove one of the chemicals.
To taper the codeine just take less and less of your regular amount. It is not necessary to do a complicated taper with the codeine. The way I tapered was to take 60 mg of codeine for two weeks, 30mg in the morning and 30mg in the evening, then cold turkey. That was down from 300mg every day. That worked well for me, but you can design your own taper that makes sense to you. Some people find it hard to taper because it requires disciple and decide to either cold turkey or have someone else hold their pills and just give them what they need for each day.
Codeine withdrawal is like a case of the flu. You get achy, stomach cramps, chills, sweats, and restlessness in your legs and body. The worst day is usually day 3 or day 4 and from then on you get better and better with 10 days as a good marker of being through it, although symptoms can linger for a couple of weeks depending on the person.
It is a great idea to stop!!!! This, as you have seen, just gets progressively more out of control as you build up a tolerance for the pills. That means you will need to take more and more of the drug to get the same high and eventually that high, good feeling, goes away but you are by then caught in the addiction and continue to use even though it no longer feels good.
You can do this! Keep posting and stay close to the site for more support. You are doing great to acknowledge the problem before it gets too out of control. Stop now! There is plenty of support here for during your withdrawal so use us.
Quitting cold turkey from opiates usually is not dangerous. If you are very disciplined and highly motivated then tapering might work for you. I think there's a tapering schedule in the Health Pages in the right column on this page. If not, I think that cutting by 1/10 every 10 days is recommended.
I'm glad to hear that you are thinking about your future. You are taking a lot of codeine. Not as much as some have quit from, but still a lot. You don't want to keep going down that road. You can do this if you really want it. Your withdrawl might ot be all that bad if your are healthy since you havn't been taking a high dose for very long. Don't be afraid to just quit. And try to get some aftercare. Finding out why you began abusing drugs is important. Keep posting, it really helps.
im not sure if your from the UK or not, but there is a drug compnay here that designs the tablets so that they can be cut directly down the middle. Not in the sense that you imagine.. the long pills. Rather than being cut so they are into 2 smaller fat halfs, these are cut long ways down the middle so there are two long slim halfs.The side with the codeine is the N+ side. Fact.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.